Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 16, 2006, 4:07 PM CDT for Wichita County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2006, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 16, 2006, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:12 PM CDT | HAIL 0.88 | 3 Ne Leoti, KS | |
| Jun 16, 4:20 PM CDT | TSTM WND GST 60 | 13 Ne Leoti, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 16, 2:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -518 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:06 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 16, 4:06 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT FRI JUN 16 2006
.DISCUSSION...BUSY WITH ONGOING WEATHER...SO VERY LITTLE WILL
CHANGE IN THE FORECAST FROM THE PREVIOUS ISSUANCE OTHER THAN TO
MAKE ACCOMMODATIONS FOR CURRENT CONDITIONS BLENDING INTO TONIGHT
WITH THUNDERSTORMS EXPECTED TO CONTINUE.
HYDRO CONCERNS WILL CONTINUE INTO THE EVENING WITH ADDITIONAL
STATEMENTS LIKELY AS THUNDERSTORMS CONTINUE TRAIN OVER AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAIN.
TEMPERATURES WILL REMAIN SOMEWHAT COOLER THROUGH THE WEEKEND AND
WARM THROUGH THE BEGINNING OF NEXT WEEK WITH HIGHS REACHING THE
CENTURY MARK ON TUESDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ003-KSZ004-
KSZ015-KSZ016-KSZ028-KSZ029-KSZ042.
NE...NONE.
CO...NONE.
&&
LOCKHARTHazardous weather outlook, Jun 16, 11:56 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1056 AM MDT FRI JUN 16 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1156 AM CDT FRI JUN 16 2006 /1056 AM MDT FRI JUN 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE TRI STATE AREA AS A STRONG UPPER LEVEL DISTURBANCE SLIDES ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY...BUT THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND EAST OF A TRIBUNE KANSAS TO TRENTON NEBRASKA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE WILL BE A SMALL POSSIBILITY OF TORNADOES AS THUNDERSTORMS BEGIN TO DEVELOP THIS AFTERNOON ALONG A COLD FRONT. A VERY MOIST ATMOSPHERE WILL ALSO ALLOW FOR STORMS TO PRODUCE PERIODS OF HEAVY RAIN DURING THE AFTERNOON AND EVENING. THIS RAIN WILL FALL IN AREAS THAT ARE ALREADY SATURATED FROM 1 TO 4 INCHES OF RAIN LAST NIGHT...BRINGING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA...MAINLY ALONG AND EAST OF A SELKIRK TO NORCATUR LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY MORNING AND EARLY AFTERNOON GENERALLY SOUTH OF GRAHAM TO GOVE COUNTY LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Jun 16, 2:44 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
144 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND GST GOODLAND 39.35N 101.71W
06/16/2006 M63 MPH SHERMAN KS ASOS
&&
SBLAIRLocal storm report, Jun 16, 2:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
153 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD GOODLAND 39.35N 101.71W
06/16/2006 SHERMAN KS NWS EMPLOYEE
MAJOR STREET FLOODING DOWNTOWN GOODLAND...SOME AREAS 1
FOOT DEEP
&&
SBLAIRLocal storm report, Jun 16, 2:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TORNADO GOODLAND 39.35N 101.71W
06/16/2006 SHERMAN KS TRAINED SPOTTER
FEW HOMES WITH MINOR DAMAGE...ROOF RIPPED OFF
HOME...TREES DOWN
&&
SBLAIRLocal storm report, Jun 16, 3:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
215 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 14 S NORTON 39.63N 99.89W
06/16/2006 E60 MPH NORTON KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 16, 3:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST 1 W BEARDSLEY 39.81N 101.25W
06/16/2006 E60 MPH RAWLINS KS TRAINED SPOTTER
&&
SBLAIRSpecial weather statement, Jun 16, 4:03 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT FRI JUN 16 2006 KSZ042-162130- WICHITA- 403 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WICHITA COUNTY IN WEST CENTRAL KANSAS... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LYDIA...OR 10 MILES SOUTH OF LEOTI...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 61 min |
| Jun 15, 7:32 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 43 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 67 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Jun 15, 8:18 PM CDT | Tornado Warning | GLD | Gove | 27 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| Jun 16, 11:10 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 10 hr |
| Jun 16, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 16, 1:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 16, 1:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 16, 2:04 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 26 min |
| Jun 16, 2:08 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 60 min |
| Jun 16, 2:25 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:37 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 16, 2:37 PM CDT | Tornado Warning | GLD | Norton | 23 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
| Jun 16, 2:53 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Thomas | 52 min |
| Jun 16, 3:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 24 min |
| Jun 16, 4:00 PM CDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| Jun 16, 4:32 PM CDT | Tornado Warning | GLD | Logan | 28 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 53 min |
| Jun 16, 5:11 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| Jun 16, 5:27 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Jun 16, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 39 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
| Jun 16, 12:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jun 16, 1:25 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.